Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 61, NWS Shreveport, LA

April 19, 2016Bienville Parish, Lincoln Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Apr 19, 2016, 4:48 PM CDT for Bienville Parish, Lincoln Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2016, 4:48 PM CDT (21:48 UTC)
Expired
Apr 19, 2016, 7:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bienville Parish, LA, Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 6:00 PM CDTFLASH FLOOD7 Ese Bryceland, LAFLOODING AT INTERSECTION OF HWY 507 AND 797 WITH BARRICADES BLOCKING ROAD TO TRAFFIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

724 
WGUS54 KSHV 192148
FFWSHV
LAC013-061-200045-
/O.NEW.KSHV.FF.W.0061.160419T2148Z-160420T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT TUE APR 19 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 745 PM CDT

* AT 447 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RUSTON...GRAMBLING...ARCADIA...DUBACH...CHOUDRANT...SIMSBORO...VIENNA...
  BIENVILLE...BRYCELAND...UNIONVILLE AND MOUNT ZION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3253 9251 3238 9300 3250 9299 3269 9274
      3272 9252

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:34 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 19, 4:34 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT TUE APR 19 2016

.DISCUSSION...
THIS AFTERNOON SHOWERS AND THUNDERSTORMS WERE ON THE INCREASE OVER
PARTS OF DEEP EAST TEXAS ACROSS NORTHWEST AND NORTH CENTRAL
LOUISIANA AND SOUTH CENTRAL ARKANSAS. THIS DUE TO THE WARM
TEMPERATURES ACROSS THIS REGION ALONG WITH AVAILABLE GULF MOISTURE
BY THE SOUTHERLY LOW LEVEL FLOW AROUND THE FRONT SIDE OF AN
INVERTED TROUGH OF LOW PRESSURE FROM SOUTH CENTRAL TEXAS ACROSS
EAST AND NORTHEAST TEXAS AND PARTS OF SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. ALSO A SMALL SCALE SHORT WAVE EMBEDDED IN THE
FLOW AROUND THE TOP OF A FLAT RIDGE OF HIGH PRESSURE ALOFT OVER
MEXICO AND SOUTH TEXAS...AND INTO THE BACK SIDE OF A RIDGE OF
HIGH PRESSURE ALOFT FROM THE NORTHERN GULF INTO THE GREAT LAKES
AREA. EXPECTING THIS REGION OF CONVECTION TO END DURING THE
OVERNIGHT HOURS. WENT LOWER POPS OVER PARTS OF NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA EARLY
TONIGHT...BUT INCREASED LATE AS A SHORT WAVE TROUGH ROUNDING THE
BASE OF A LARGE UPPER LOW SPINNING OVER THE ROCKIES SHIFTS ACROSS
OKLAHOMA AND NORTH TEXAS. THIS SYSTEM WILL BE NUDGING A SURFACE
COLD FRONT TOWARD THE FOUR STATE REGION THAT WILL BE SLOW TO ENTER
THE AREA UNTIL THE NEXT SHORT WAVE ROUNDS THE BASE OF THE UPPER
TROUGH AS THAT ASSOCIATED UPPER LOW LIFTS EAST ACROSS THE PLAINS TOWARD
THE UPPER MIDWEST AND GREAT LAKES REGION LATE WEDNESDAY AND INTO
THURSDAY. SOME OF THE HEAVIER RAINFALL AMOUNTS WILL MOST LIKELY
SET UP ACROSS PARTS OF EAST AND NORTHEAST TEXAS...NORTH
LOUISIANA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS FOR WEDNESDAY
AND INTO THURSDAY. HAVE NOT ISSUED A FLASH FLOOD WATCH THIS
SHIFT...BUT LATER SHIFTS WILL LIKELY DETERMINE THE AREAS THAT
WILL NEED ONE AS ORIENTATION OF THE AXIS LINES UP. RAIN CHANCES
WILL DECREASE IN WAKE OF THE COLD FRONT AND PASSAGE OF THE UPPER
TROUGH OF LOW PRESSURE. WITH HIGH PRESSURE ON THE SURFACE AND
ALOFT SHIFTING OVER THE FOUR STATE REGION DRY CONDITIONS SHOULD
PREVAIL FOR MOST OF FRIDAY THROUGH THE LATE WEEKEND. THE NEXT
UPPER LEVEL DISTURBANCE WILL ARRIVE ON SUNDAY NIGHT INTO MONDAY
RETURNING RAIN CHANCES. THE RAIN CHANCES WILL BE SMALL BUT LINGER
INTO THE FIRST HALF OF THE WORK WEEK.

&&

.PREV DISCUSSION... /ISSUED 1259 PM CDT TUE APR 19 2016/

AVIATION...
RATHER UNCERTAIN CIG/VSBY FCST THIS PD...AND A MIXED BAG OF
FLIGHT CATEGORIES THROUGOUT THE PD IS THE LIKELY RESULT. WE WILL
LIKELY SEE OFF AND ON PERIODS OF SHWRS/TSTMS WITH CIGS IMPROVING
SOME THIS AFTERNOON OVER E TX/N LA. ANY IMPROVEMENT WILL BE LOST
20/03-06Z AS LOW STRATUS AND FOG LIKELY DEVELOP ONCE AGAIN.
ANOTHER ROUND OF CONVECTION WILL MOVE INTO THE REGION EARLY WED
MORNING AND CONTINUE THROUGH AND BEYOND THE 18Z TAF PD. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  75  63  76 /  60  80  70  60
MLU  63  76  63  76 /  60  80  70  60
DEQ  62  74  58  75 /  60  80  60  40
TXK  63  74  61  76 /  60  80  60  40
ELD  63  74  63  76 /  50  80  70  50
TYR  65  75  63  77 /  70  80  50  60
GGG  64  74  63  76 /  60  80  60  60
LFK  65  76  65  78 /  60  80  70  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/12
Hazardous weather outlook, Apr 19, 12:44 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1244 PM CDT TUE APR 19 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1244 PM CDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE FOR PARTS
OF SOUTHERN ARKANSAS AND NORTH LOUISIANA. PRECIPITATION TOTALS OF
AN INCH OR TWO CAN BE EXPECTED. ADDITIONALLY...EMBEDDED
THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS MAY BE POSSIBLE
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND
THURSDAY COULD PRODUCE LOCALLY HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS PRODUCING HAIL
AND DAMAGING WINDS ARE ALSO POSSIBLE ON WEDNESDAY AND THURSDAY.
PRECIPITATION WILL DIMINISH THURSDAY AFTERNOON WITH THE PASSAGE OF
A WEAK COLD FRONT THAT WILL MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...IS NOT EXPECTED THIS AFTERNOON AND EVENING.

06

In the hours before

Special weather statement, Apr 19, 4:36 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CDT TUE APR 19 2016

LAZ005-006-014-192215-
UNION LA-OUACHITA LA-LINCOLN LA-
436 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...EASTERN
LINCOLN AND NORTHWESTERN OUACHITA PARISHES UNTIL 515 PM CDT...

AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF RUSTON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOMVILLE...CHOUDRANT...
DOWNSVILLE...DREW...D ARBONNE...CALHOUN...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3250 9257 3272 9253 3273 9219 3249 9216
TIME...MOT...LOC 2136Z 261DEG 16KT 3261 9250

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:22 PM CDTFlash Flood WarningSHVBossier, Caddo3 hr
Apr 19, 3:23 AM CDTRiver Flood WarningSHVBienville, Bossier25 days
Apr 19, 10:17 AM CDTRiver Flood WarningSHVCaddo6 days
Apr 19, 4:36 PM CDTSpecial Weather StatementSHVUnion39 min
Apr 19, 4:40 PM CDTAreal Flood AdvisorySHVBienville, Lincoln3 hr
Apr 19, 5:26 PM CDTAreal Flood AdvisorySHVBienville, Jackson, Lincoln, Ouachita, Union3 hr
Apr 19, 5:28 PM CDTAreal Flood AdvisorySHVNatchitoches3 hr
Apr 19, 6:19 PM CDTSpecial Weather StatementSHVCaddo41 min
Apr 19, 6:37 PM CDTSpecial Weather StatementSHVBossier38 min

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.